AnonymousJune 3, 2007 at 11:01 am
Raised my dose from 2400 mgs a day to 3100 a day, It made a big difference, constant tingling and pain in my hands and pain in my knees have almost gone, My mom used to say,,Thank god for small miracles. Sopranos tonight cant wait to see whats going to happen? Have a great day…..Gene
AnonymousJune 3, 2007 at 1:15 pm
I lowered my dose from 3600 down to 2400 when I left the hospital almost 5 years ago. Then about 6 months later down to 1800 (just hate swallowing pills.) My neuro says I should be on twice that much with all of the nerve damage that I have, especially in my feet. But at a recent lecture I attended he said that we should always stay ahead of the pain & I don’t always do that. I think I should add 600 mg more a day, but am afraid of even more fatigue. Please let me know if you get more tired at this higher dose, OK?
AnonymousJune 3, 2007 at 1:25 pm
Nate’s new Neuro doc just took him from 900 a day to 2400 a day. He said that Nate was not on near enough to do any good with the pain he has.
He told Nate is might make him sleepy but so far he hasn’t had a real problem.
I know it does that to some people and not others.
If helping with the pain is a priority, it might be good to try the higher dosage for awhile and see if it gives you any problem.
AnonymousJune 3, 2007 at 1:29 pm
Its only been a week but the change is very real, Ill keep you informed in a week or two. I really hate taking pills, I take 4, 8 mgs a day the 8s are huge I was trached and have trouble swallowing, I have to take them with apple sauce. Im really surprised at the change, thats why I started this thread, so far I dont think im any more tired than before but its hard to tell Ill keep an eye on it. Gene
AnonymousJune 3, 2007 at 2:48 pm
It takes a couple of weeks for the pills to level you out. Yes in the beginning I was tired…but not in pain. When we get tired its our bodies telling us to slow down and take a nap! I hate pills as well and after my first IVIG I tried to go off the gabapentin. That was a huge mistake by the second night I was crawling to the pill bottle at 4 a.m.! If the pills are too big ask for the lower dose ones, you caa take 4 or 5 smaller pills if it makes swallowing them easier.
AnonymousJune 5, 2007 at 1:48 pm
I was told that Neurontin (Gabapentin) has to be in your system continuously to work right. It does not work like taking aspirin for a headache.
If you stop the drug, then take some when you’re in pain, it will not start working until a few doses are in your system.
Going off of it is not a good idea unless you talk to your doctor first, then taper down slowly or switch to another drug like Lyrica.
You must be logged in to reply to this topic.